MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED (CR) STANDARD LEFT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED (CR) STANDARD LEFT SIZE 8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: associated products : item#: 42532007501; tibia cemented 5 degree stemmed left size f; lot#: 63722196.Item#: 42557000114; stem extension tapered cemented 14 mm +30 mm; lot#: 62682267.Item#: 42540000035; all poly patella cemented 35mm diameter; lot#: 63695643.Item#: 42512100810; articular surface (mc) left 10 mm ; lot#: 63667620.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827 - 2021 - 00123, 0001822565 - 2021 - 01472, 0002648920 - 2021 - 00140, 0001822565 - 2021 - 01473.
 
Event or Problem Description
It was reported patient underwent a left knee procedure approximately 3.5 years ago.Subsequently, patient suffers from pain and possible allergic reaction.Patient reports he will be undergoing additional testing for cobalt poisoning.Additionally, patient has been to the hospital twice to remove 60cc of blood.Patient experiences increased pain when working out, and does not have full range of motion as he cannot kneel and has to use a cane or wheelchair often.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Device history record (dhr) review identified no deviations or anomalies during manufacturing, related to the reported event.A definitive root cause cannot be determined.Per package insert, pain and poor range motion are known adverse effects of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED (CR) STANDARD LEFT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key11912818
Report Number3007963827-2021-00122
Device Sequence Number4268338
Product Code JWH
UDI-Device Identifier00889024230378
UDI-Public(01)00889024230378(17)270131(10)63590447
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502606401
Device Lot Number63590447
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight104